New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

pixmom
New Member


Date Joined Jan 2012
Total Posts : 4
   Posted 1/4/2012 9:45 AM (GMT -6)   
Hi there, I just took my first dose of cymbolta last night(30mg) and I woke up feeling kinda shakey, slurred speech, and loopy. Is that normal? I've never taken an anti depressant before. I'm taking cymbolta for depression, anxiety, and back pain. What other symptoms might I expect? Thanks so much!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/4/2012 10:09 AM (GMT -6)   
Hi Pixmom,

Welcome to the depression forum. Are these symtoms listed inthe side effects of cymbalta? If so, you may experience this for a weeik or two. After that it takes a good six to eight weeks to reach it's full potential. Though you might start feeling better before that. If these side effects become really bothersome, contact your doctor. Therapy also helps with depression. Are you seeing a therapist?

I hope that you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

pixmom
New Member


Date Joined Jan 2012
Total Posts : 4
   Posted 1/4/2012 10:15 AM (GMT -6)   
No. I am not seeing a therapist. My husband has been deployed for 7 months now and the thing that tipped off my depression was an argument with my mom.. I'm having a spinal fusion here soon and she said shed be here for me but now she's changed her my mind.. all because of her boyfriend.. so she's basically chosen her boyfriend over me.. and me and my mom are sooo close so that's why it hit me so hard
Sorry about ranting. Just needed to vent. And about the side effects.. it says they're possible but I wasn't sure if they were supposed to come on this quickly. Thanks for listening!

Jim1969
Veteran Member


Date Joined Jul 2009
Total Posts : 2042
   Posted 1/4/2012 11:12 AM (GMT -6)   
A bit of shakiness and also nausea are common when first starting Cymbalta. Also disruptions in sleep are very common. These usually subside within a couple of weeks. The "loopiness" you are feeling is also quite common and should go away within a week or two.

The one thing you said that has me a bit concerned is the slurred speech. This would be a rather rare side effect and I suggest you call your doctor and report it. It may not be anything serious and it may just be a by product of the loopiness and will go away quickly but that really is a call for a doctor to make.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

pixmom
New Member


Date Joined Jan 2012
Total Posts : 4
   Posted 1/4/2012 12:42 PM (GMT -6)   
okay, i'll contact my doctor and ask about that symptom.
thanks so much!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/4/2012 1:19 PM (GMT -6)   
I am sorry that your mother is not supporting you. Try not to fault her though, it sounds like the boyfriend is getting in the way of your relationship. That is just a feeling that I get due to what you have mentioned. That is sad to me. I hope he doesn't have any alterior motives. To me it isn't cool. He should be encouraging her to be with you. But that is just my opinion.

I hope you have some one with you during your surgery. I hope it all goes well. You must have a lot of pain in your spine. That is too bad. I have fibromyalgia so I know what it is like to be in pain all the time.

Blessings to you...

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

pixmom
New Member


Date Joined Jan 2012
Total Posts : 4
   Posted 1/4/2012 1:27 PM (GMT -6)   
yeah, the scoliosis does become very painful at time.. especially since my pelvis is so out of line it starts to effect my hips and that makes it hard to take care of the kids(3 girls.. ages 4,2, and 3 months).
well my husband is trying to come home to be here with me for the surgery cause i have to have someone here to help for at least a month.
and as far as my mom, she's always been kinda flakey.. not showing up for this and that.. but i really thought she would show up this time since it is so serious, but i guess not. i'm just hoping this medicine helps me feel better soon!
i really appreciate you listening and helping me!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 1/4/2012 4:41 PM (GMT -6)   
I hope that the medication helps you feel better too. Hang in there and remember that you have us for support. We are always here for you.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 6:45 PM (GMT -6)
There are a total of 3,006,237 posts in 329,318 threads.
View Active Threads


Who's Online
This forum has 161825 registered members. Please welcome our newest member, TheRayf.
298 Guest(s), 12 Registered Member(s) are currently online.  Details
HeartsinPain, mattamx, Admin, aero1, Alxander, G-Ju, MacroMan, Aurora2013, kittytalk371, halbert, BOB 46, dsrouillard